Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 6, 2018, 11:58 AM CDT for Schleicher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 11:58 AM CDT (16:58 UTC)
- Expired
- Sep 6, 2018, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 53 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 5.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979
WGUS54 KSJT 061658
FFWSJT
TXC413-062000-
/O.NEW.KSJT.FF.W.0017.180906T1658Z-180906T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1158 AM CDT THU SEP 6 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Central Schleicher County in west central Texas...
* Until 300 PM CDT.
* At 1155 AM CDT, Doppler radar indicated heavy rain across the
warned area. Two to three inches of rain has already fallen about
5 to 10 miles northwest of Eldorado. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Eldorado, The Intersection Of Ranch Road 1828 And Ranch Road 915,
The Intersection Of Us-190 And Ranch Road 1828 and Us-
277 Near The Sutton-Schleicher County Line.
This includes the following low water crossings ...
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3071 10081 3108 10089 3108 10079 3109 10078
3109 10049 3071 10031
$$1 follow-up statement
161
WGUS74 KSJT 061824
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
124 PM CDT THU SEP 6 2018
TXC413-062000-
/O.CON.KSJT.FF.W.0017.000000T0000Z-180906T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schleicher TX-
124 PM CDT THU SEP 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CENTRAL SCHLEICHER COUNTY...
At 120 PM CDT, Doppler radar indicated heavy rain across the warned
area. Two to three inches of rain has fallen during the past hour
about 10 miles southeast of Eldorado. Flash flooding is expected to
begin shortly.
Some locations that will experience flooding include...
Eldorado, The Intersection Of Ranch Road 1828 And Ranch Road 915, The
Intersection Of Us-190 And Ranch Road 1828 and Us-
277 Near The Sutton-Schleicher County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3071 10081 3108 10089 3108 10079 3109 10078
3109 10049 3071 10031
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:40 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Sep 6, 6:40 AM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 640 AM CDT Thu Sep 6 2018 .AVIATION... /12Z TAFS/ Showers and a few thunderstorms will develop across the terminals this morning into the afternoon hours. Due to limited thunder coverage, will only mention VCTS at the terminals at this time. IFR ceilings will affect KSOA and KJCT through mid to late morning, with MVFR ceilings elsewhere. Precipitation will not be as widespread across the area tonight and will only mention VCSH and make amendments as necessary. Low ceilings may return to the terminals towards daybreak Friday. Expect light winds through the period. && .PREV DISCUSSION... /issued 347 AM CDT Thu Sep 6 2018/ SHORT TERM... (Today and Tonight) Another wet and cool day is on tap for West Central Texas, with scattered to numerous showers and a few thunderstorms affecting the area once again. Currently, an area of light to moderate rain showers is occurring over far southern portions of the Big Country into the Heartland counties. Latest model guidance shows the development and expansion of precipitation across the area during the morning hours and continuing through afternoon. Coverage should be similar or even a little better than yesterday due to a weak cold front that will move into the northern half of the area during the day and provide a focus. Precipitable water values will remain around 2.0 inches today, which will contribute to heavy rainfall potential and the threat for localized flooding as convection will be slow moving. Temperatures will be cool again today, running roughly 10 degrees below normal for early September, with highs in the upper 70s and lower 80s. Rain chances continue tonight, although much like the past few nights, coverage should be lower than what occurs during the daylight hours. Lows tonight will be in the upper 60s and lower 70s. LONG TERM... (Friday through Wednesday) A weak front will be stationary across the forecast area Friday and Saturday, although it is hard to say exactly where. Nevertheless, this front will provide a focus point for lift to help initiate heavy showers and thunderstorms across West Central Texas on both days. With an upper level ridge over the southeast U.S. continuing to provide plentiful atmospheric moisture (precipitable water of around 1.7-2.0 inches), the heavy showers and thunderstorms that occur will produce heavy rainfall rates (around 2-3 inches/hour) and even the moderate showers will produce rates of possibly 1 inch/hour. With this high amount of moisture in place, any training of storms or slow moving storms will create the potential for flash flooding. Expect the cloudy conditions to continue with cooler than normal temperatures (highs in the upper 70s/low 80s). An upper level trough moving through the Midwest Sunday into early next week will cut-off the supply of deep Gulf moisture, resulting in decreasing moisture and clouds across the area Sunday into Monday, and also lesser rainfall chances. By Tuesday, models are mostly dry across our forecast area with mostly clear skies. Conditions will warm up as a result, with highs reaching the upper 80s Monday/Tuesday and possibly low 90s on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 81 68 79 67 / 70 50 70 60 San Angelo 82 68 81 67 / 70 50 70 60 Junction 84 71 84 68 / 70 50 70 60 Brownwood 83 70 82 69 / 60 50 70 70 Sweetwater 79 68 78 65 / 70 50 70 50 Ozona 79 68 80 65 / 70 50 70 60 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/24
Hazardous weather outlook, Sep 6, 4:46 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 446 AM CDT Thu Sep 6 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 446 AM CDT Thu Sep 6 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and a few thunderstorms will affect the area again today and tonight. The main hazard will be heavy rainfall, which may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of showers and thunderstorms will continue to affect the area Friday through the upcoming weekend. Some of the rainfall will be heavy at times, especially Friday and Saturday. The main hazard will be localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 6, 10:41 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1041 AM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM FLOOD 3 NNE TUSCOLA 32.26N 99.78W
09/06/2018 TAYLOR TX BROADCAST MEDIA
FLOODED LOW WATER CROSSING. COUNTY ROAD 150
WEST OF HIGHWAY 83/84.
&&
MKDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:45 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Sep 6, 12:25 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Sep 6, 3:53 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 3 hr |
| Sep 6, 7:41 AM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 2 hr |
| Sep 6, 9:03 AM CDT | Areal Flood Advisory | SJT | Crockett | 117 min |
| Sep 6, 10:03 AM CDT | Areal Flood Advisory | SJT | Jones | 117 min |
| Sep 6, 10:14 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher | 2 hr |
| Sep 6, 11:36 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 114 min |
| Sep 6, 12:32 PM CDT | Areal Flood Advisory | SJT | Nolan, Runnels, Taylor | 118 min |
| Sep 6, 12:51 PM CDT | Flash Flood Warning | SJT | Sutton | 114 min |
| Sep 6, 2:12 PM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 2 hr |
| Sep 6, 2:51 PM CDT | Flash Flood Warning | SJT | Kimble, Schleicher, Sutton | 4 hr |
| Sep 6, 3:07 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 113 min |
| Sep 6, 4:18 PM CDT | Areal Flood Advisory | SJT | Menard | 57 min |
| Sep 6, 5:26 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman, Shackelford | 49 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.